MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 45881
Medical Device Problem Codes Stretched (1601); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
A clinical specialist reported an end user experienced an issue with a picc from a bio-stable picc (valved) 4f sl 55cm ir-145 kit, with nitinol gw.The patient had a picc insertion in (b)(6) 2023.Uses it every 4-6 hours for meds.It was put in at a certain length that was where it needed to be and the appropriate 3cm from skin on the outside of the patient for the securement device.She came back to the hospital for issues with chest pain/enzyme elevation issues.With some imaging it showed that the picc was sitting well in the right ventricle.Due to this issue, the picc was removed and replaced with a new one, which was cut 1cm shorter than the original picc's length to be safe.The tubing on the removed picc, at the part that was inside the patient, was noted to be a slightly different color than the portion that was outside the patient.It was also thought to have "felt differently".The picc was measured against a measuring tape, measuring 46 cm even though it was cut at 40cm according to the markings.It seems to have stretched considerably and that stretching has caused some patient issues.The patient was reported as stable after the picc was removed and replaced.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) catheter.As received, the catheter was returned in two pieces.Engineering evaluation: the complaint of picc stretching is confirmed.However, the measured 0.8 cm stretch on the sample returned is less than the reported 6 cm stretch.The picc most likely stretched during removal.The catheter measured within specification for id and od.The customer's reported complaint description of catheter became "stretched" was confirmed based on visual and dimensional inspection of the returned complaint sample.As noted, the likely root cause of the catheter dimensions being longer than the printed markings is due to stretching of the catheter tubing during the removal process.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu (directions for use) that is supplied in the reported kit is item number (b)(6).The dfu states that fibrin sheath formation is a potential complication/adverse advent.Potential complications/adverse events: fibrin sheath formation.Patients must be educated regarding the care and maintenance of their picc.The healthcare provider is responsible for this patient instruction.Note: strict aseptic technique must be used during insertion, routine maintenance and removal procedures.Catheter maintenance it is recommended that institutional protocols be followed for all aspects of catheter care, use and maintenance.The following care, use and maintenance information is not intended as a substitute for institutional protocol, but rather, to describe guidelines and recommendations that can be used successfully with the bioflo picc with endexo and pasv valve technology.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18255298
Report Number1317056-2023-00168
Device Sequence Number15230957
Product Code LJS
UDI-Device IdentifierH965458810
UDI-PublicH965458810
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number45881
Device Lot Number5777181
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale